manuscripta mathematica

, Volume 24, Issue 2, pp 229–238 | Cite as

Homological transfers for orbit space projections

  • Reinhard Schultz


If a compact Lie group G acts on a space X, one often has a transfer homomorphism from the homology of X/G to that of X for which projection following transfer is multiplication by a suitable integer (and dually for cohomology). Assuming the orbit types of the action all exceed some G/K, we construct such a transfer for the integer Χ(G/K.). This generalizes and unifies several known but separate cases. The problem of constructing transfers in some additional natural instances is also discussed.


Number Theory Space Projection Algebraic Geometry Topological Group Orbit Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1].
    J. C. Becker and D. H. Gottlieb: The transfer map and fiber bundles. Topology 14 (1975), 1–12.Google Scholar
  2. [2].
    J. C. Becker and R. E. Schultz: Equivariant function spaces and stable homotopy theory I. Comment. Math. Helv. 49 (1974), 1–34.Google Scholar
  3. [3].
    J. M. Boardman: Stable homotopy theory Chapter VI-Duality and Thom spectra (mimeographed, University of Warwick, 1966).Google Scholar
  4. [4].
    A. Borel (ed.): Seminar on Transformation Groups, Ann. of Math. Studies No.46. Princeton University Press, Princeton, 1960.Google Scholar
  5. [5].
    G. Bredon: Sheaf Theory. McGraw-Hill, New York, 1967.Google Scholar
  6. [6].
    —: Introduction to Compact Transformation Groups, Pure and Applied Mathematics Vol. 46. Academic Press, New York, 1972.Google Scholar
  7. [7].
    W. Browder and W.-C. Hsiang: Some problems on homotopy theory, manifolds, and transformation groups. Proc. A.M.S. Symposia in Pure Math. 32, to appear.Google Scholar
  8. [8].
    G. Brumfiel and I. Madsen: Evaluation of the transfer and the universal surgery classes. Invent. Math. 32 (1976), 133–169.Google Scholar
  9. [9].
    A. Dold: The fixed point transfer of fibre preserving maps. Math. Z. 148 (1976), 215–244.Google Scholar
  10. [10].
    H. Hopf and H. Samelson: Ein Satz über Wirkungs-räume geschlossener Liescher Gruppen. Comment. Math. Helv. 13 (1941), 240–251.Google Scholar
  11. [11].
    S. Illman: Equivariant algebraic topology. Ph.D. Thesis, Princeton, 1972.Google Scholar
  12. [12].
    —: Equivariant Singular Homology and Cohomology I, Memoirs Amer. Math Soc. No. 156, American Mathematical Society, Providence, 1975.Google Scholar
  13. [13].
    R. Jerrard: Homology with multiple-valued functions applied to fixed points. Trans. Amer. Math. Soc. 213 (1975), 407–427. Erratum 218(1976), 406.Google Scholar
  14. [14].
    T. Matumoto: On G-CW complexes and a theorem of J.H.C. Whitehead, J. Fac. Sci. Univ. Tokyo Sect.I 18 (1971), 363, 374.Google Scholar
  15. [15].
    —: Equivariant cohomology theories on G-CW complexes. Osaka J. Math. 10 (1973), 51–68.Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • Reinhard Schultz
    • 1
  1. 1.Department of MathematicsPurdue UniversityWest LafayetteUSA

Personalised recommendations